MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PIN BANTAM CUP IMPACTOR ADAPT; HIP INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US PIN BANTAM CUP IMPACTOR ADAPT; HIP INSTRUMENTS : IMPACTORS
Catalog Number 221750048
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that upon inspection the following parts were found.Pin bantam cup impactor adapt - bad rubber ring.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the weld at the handle was broken.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that upon inspection the following broken parts were found.Pinn straight cup impactor - broken strike plate.Duraloc str cup impactor - bad threads x2.Lcs/sig rev fem slve trl 31m - bad rubber ring inside.Pin bantam cup impactor adapt - bad rubber ring.Pinn esc liner extractor tip - broken tip.Modular head ball remover - broken attachment.S-rom*stem/sleve separtor - bent tip.Pinn gb offset cup impactor - metal handle - broken handle weld.Emphasys trl lnr elv 50x36 - chipped.Emphasys trl lnr n 48x36 - chipped.Actis retaining stem inserter - bad threads.Pinn gb straight grater hndl - broken attachment.Quickset ace grater handle - broken attachment.Srom knee cut guide handles - bad threads.Srom box osteotome - gouged.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the pin bantam cup impactor adapt shows signs of moderate wear, which is consistent with multiple uses, however, the rubber ring is found severely worn out, which appears to be consistent with the effects of repeated use and servicing over a period exceeding 15 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the pin bantam cup impactor adapt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (ay0206) provided is not a valid finished goods lot number.

Brand Name
PIN BANTAM CUP IMPACTOR ADAPT
Common Device Name
HIP INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20213180
Report Number1818910-2024-19290
Device Sequence Number20706374
Product Code HWA
UDI-Device Identifier10603295099000
UDI-Public(01)10603295099000(10)AY0206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number221750048
Device Lot NumberAY0206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer09/20/2024
10/02/2024
10/22/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date09/25/2024
10/04/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown